Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Jul 4, 2017, 2:21 AM CDT for Johnson County, Tarrant County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 2:21 AM CDT (07:21 UTC)
- Expired
- Jul 4, 2017, 2:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
Counties Johnson County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 19 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558
WWUS84 KFWD 040721
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
221 AM CDT TUE JUL 4 2017
TXZ118-133-040745-
Tarrant TX-Johnson TX-
221 AM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND TARRANT COUNTIES
UNTIL 245 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Haltom City to near Oak Trail Shores. Movement
was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Mansfield, Euless, Bedford,
Grapevine, Haltom City, Keller, Hurst, Burleson, Cleburne, Southlake,
Watauga, Colleyville, Benbrook, Saginaw, White Settlement, Crowley
and Forest Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
north central Texas.
LAT...LON 3298 9704 3255 9704 3255 9709 3226 9709
3218 9747 3216 9751 3213 9751 3215 9757
3218 9757 3217 9760 3220 9759 3220 9761
3255 9762 3256 9755 3299 9754
TIME...MOT...LOC 0720Z 325DEG 26KT 3283 9729 3250 9789
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 3, 11:47 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 3, 11:47 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1147 PM CDT Mon Jul 3 2017 .AVIATION... /6Z TAFS/ We're continuing to monitor the southward progression of the convective complex out of Oklahoma and into North Texas. While the overall intensity of the line is expected to diminish with time, it does appear likely that at least some thunderstorms will impact the major airports over the next several hours. Based on radar observations, we've made minor adjustments to the timing of thunderstorms but generally expect them between 2-5 am. A wind shift to the north will likely accompany the thunderstorms followed by a few hours of light/variable winds. Southerly winds should resume during the morning hours Tuesday. VFR cigs/vis are expected to prevail outside of precipitation. At Waco, thunderstorm chances are a little more uncertain but the best chances appear to be during the mid morning hours. We'll continue with a brief TEMPO for MVFR cigs between 10-14Z, otherwise VFR conditions will prevail. Finally, there is some decent model agreement with another round of showers and thunderstorms late Tuesday night into Wednesday morning along the Red River which could impact the Metroplex airports once again. Dunn && .UPDATE... /Issued 838 PM CDT Mon Jul 3 2017/ Main concern for the next 12 hours is the potential for the ongoing complex of storms in OK and the TX Panhandle to move into North Texas. Models are all over the map when it comes to this system's movement, with some steering it due eastward through Oklahoma and others tracking it farther south/southeast. Given the large scale environment, the southeastward solutions make more sense (not to mention the ongoing southward movement in progress). Corfidi vectors suggest a southward motion at 20-30 kts which would also track the complex along the axis of highest instability and steepest lapse rates. With 3000-4000 J/kg of MUCAPE situated between the complex and North Texas, there isn't much reason for this convection to wane before crossing the Red River. There will be increasing inhibition over North Texas however, which should cause remaining thunderstorms to decrease in intensity. Right now, am expecting storms to enter our northern zones around midnight and reach areas near I-20 by 3-4am with coverage and intensity decreasing over time. At least some borderline strong/severe wind gusts will be possible if the complex is able to retain its current strength. With this scenario in mind, have increased PoPs overnight and expanded them southward even into Central TX with low confidence in the complex's evolution and eventual demise. Am fairly confident that areas immediately along the Red River will see thunderstorms once again, and after last night's abundant rainfall, we'll need to keep an eye on flooding potential in these areas especially. Confidence in thunderstorm potential decreases dramatically for areas farther south into the forecast area with poor model agreement. -Stalley && .DISCUSSION... /Issued 350 PM CDT Mon Jul 3 2017/ Subtropical ridging often takes hold in late June or early July, but over the past several days, it has remained anchored well to our west. The northwest flow across the Southern Plains that has brought multiple rounds of thunderstorms will keep our weather unsettled the next few days. As this flow emerges from the Rockies, it induces lee troughing, which is keeping a steady southerly breeze through North and Central Texas. The remnants of the MCS that brought 8.71" of rain to Caddo National Grassland in Fannin County has now exited East Texas. It ejected one wave that spawned some showers in our southeastern zones this morning, but the synoptic wind field has effectively erased any outflow boundaries. The main weather-maker so far this afternoon has been an MCV that originated from nocturnal convection in West Texas. Although it was rather effective at initiating some showers and thunderstorms early this afternoon in our northwestern zones, it has found an increasingly less favorable environment on its trek eastward along the Red River. While the inhibition capping the considerable instability in the boundary layer is steadily eroding with daytime heating, the late arrival of a CU field is evidence that the morning complex left some subsidence in its wake. Considering the afternoon dew points near 70F feeding these puffs, their remarkable flatness is reducing confidence that there will be much more development this afternoon. A third complex on this northwest flow conga line formed this morning on the High Plains of West Texas. It remains elevated as it approaches our well-capped western zones. A lightning strike could still accompany these sprinkles of light rain, but the activity should continue to weaken late this afternoon. A transition to virga might suggest some gusty winds would be possible at the surface, but the lingering inversion beneath the evaporating precipitation should limit this potential. Even with the factors working against deep convection the remainder of the day, it is important to emphasize how extraordinarily unstable (and largely untapped) the boundary layer is at peak heating. MLCAPE values have soared above 3000J/kg in some areas, and any cell rooted in this rich Gulf moisture could quickly intensify. Downburst winds will be the primary hazard, but those engaged in outdoor activities should keep abreast of the weather. Move indoors immediately if lightning is seen or thunder is heard. Renewed convection on the high terrain of Colorado and New Mexico will be the next nocturnal MCS. As the ridge in the Desert Southwest amplifies, and our northwest flow veers in response, the trajectory of tonight's complex may have a greater southerly component. Mesoscale guidance agrees that this MCS will approach tonight, but there is some disagreement about its southern extent. It still appears that the greatest potential for late night and early morning storms will be in areas north of the I-20 corridor with a sharp gradient of decreasing PoPs to the south. The extent of the activity will greatly affect the potential for renewed development later in the day. The most bullish solution is the Texas Tech WRF, which is also one of the most northerly outliers with the morning activity. The afternoon/evening PoP forecast is the consensus favoring only isolated development (if any) in areas north of the I-20 corridor. With the steady southerly breeze obliterating outflow boundaries, and the post-convective subsidence reinforcing the cap, the impacts to Independence Day activities should be limited. Historically, thunderstorms occur on July 4 at any given location less than 20 percent of the time. But for much of North Texas, that includes 2016. Where thunderstorms occur on Tuesday, this will mark the first consecutive Independence Days with thunder since the late 1990s. While much of the forecast has focused on the convective potential, it is important to emphasize the heat and humidity. Heat index values have reached 100 in many locations this afternoon, and some areas will see these values climb to near 105 Tuesday afternoon. Many Texans will be spending time outdoors, enjoying holiday festivities. Be sure to stay hydrated and take frequent breaks from the heat. Subsequent northwest flow events may occur Wednesday and Thursday before the ridging to our west noses into the region. However, this break from the unsettled weather may be short-lived as extended guidance wants to return northwest flow as early as Sunday or Monday next week. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 93 76 92 76 / 50 30 30 30 20 Waco 78 97 76 95 76 / 10 10 10 10 10 Paris 71 87 73 89 73 / 60 40 30 30 20 Denton 72 92 75 91 73 / 60 30 30 30 20 McKinney 70 91 75 91 73 / 60 30 30 30 20 Dallas 72 94 77 93 77 / 50 30 30 30 20 Terrell 72 92 75 92 75 / 50 40 30 30 20 Corsicana 78 93 74 93 75 / 30 30 10 20 10 Temple 77 97 74 95 74 / 10 10 10 10 10 Mineral Wells 72 95 74 93 73 / 40 20 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 3, 3:48 PM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 348 PM CDT Mon Jul 3 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 348 PM CDT Mon Jul 3 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Another complex of storms is expected to move into North Texas from the northwest tonight, affecting areas along and northwest of a Comanche to DFW to Emory line before daybreak. A few storms could be strong or severe with a threat for damaging downburst winds and hail near the size of a quarter. Heavy rainfall may result in isolated flooding problems, especially if heavy rain falls in Fannin and Lamar counties where several inches of rain have already fallen. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. On Independence Day, some locations will see the heat index rise to near or slightly above 105 degrees. Those outdoors need to take precautions to remain safe in the heat. There is a chance for thunderstorms north of a Comanche to Hillsboro to Athens line on Tuesday and Tuesday night. Some of these storms, in particular during the afternoon and evening hours, could be strong or severe with a threat for damaging downburst winds, hail near the size of a quarter, and heavy rainfall that may result in flooding problems. Thunderstorm chances will continue Wednesday and Wednesday night across most of the region, and then east of Interstate 35 on Thursday. A few storms on Wednesday may be strong or severe producing damaging winds and heavy rainfall that may result in flooding problems. There is a chance for thunderstorms east of Interstate 45 and Highway 75 on Saturday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested overnight along and northwest of a Comanche to DFW to Emory line. JLDunn
In the hours before
Special weather statement, Jul 4, 1:00 AM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Fort Worth TX 100 AM CDT TUE JUL 4 2017 TXZ102-040630- Wise TX- 100 AM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WISE COUNTY UNTIL 130 AM CDT... At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm just northwest of Alvord, moving southeast at 40 mph. Strong outflow winds to 50 mph will be possible across Wise County. Locations impacted include... Decatur, Bridgeport, Briar, Pecan Acres, Alvord, New Fairview, Aurora, Boyd, Chico, Paradise, Cottondale, Boonsville, Rhome, Runaway Bay, Newark and Lake Bridgeport. A severe thunderstorm watch remains in effect until 500 AM CDT for north central Texas. LAT...LON 3343 9738 3299 9740 3300 9792 3343 9792 TIME...MOT...LOC 0559Z 317DEG 33KT 3315 9756 Dunn
Special weather statement, Jul 4, 1:13 AM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Fort Worth TX 113 AM CDT TUE JUL 4 2017 TXZ117-118-040715- Parker TX-Tarrant TX- 113 AM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR PARKER AND TARRANT COUNTIES UNTIL 215 AM CDT... At 111 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Graham to Jacksboro to Gainesville. Movement was southeast at 40 mph. Wind gusts up to 50 mph will be possible with strong outflow well ahead of these thunderstorms. Winds may precede the storms by 20 to 30 minutes. A severe thunderstorm watch remains in effect until 500 AM CDT for north central Texas. LAT...LON 3300 9805 3298 9704 3255 9704 3256 9807 TIME...MOT...LOC 0611Z 306DEG 33KT 3333 9707 3282 9802 Dunn
Special weather statement, Jul 4, 1:45 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
145 AM CDT TUE JUL 4 2017
TXZ103-104-040745-
Collin TX-Denton TX-
145 AM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR DENTON AND COLLIN COUNTIES UNTIL
245 AM CDT...
At 144 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Justin to Denison. Movement was east at 35
mph.
Strong winds to 50 mph will be associated with outflow well ahead
of the line of storms.
A severe thunderstorm watch remains in effect until 500 AM CDT for
north central Texas.
LAT...LON 3340 9639 3334 9638 3335 9629 3298 9630
3299 9740 3343 9738
TIME...MOT...LOC 0644Z 285DEG 28KT 3339 9668 3294 9722
DunnSpecial weather statement, Jul 4, 1:48 AM CDT, 33 minutes before
Special Weather Statement National Weather Service Fort Worth TX 148 AM CDT TUE JUL 4 2017 TXZ119-040800- Dallas TX- 148 AM CDT TUE JUL 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR DALLAS COUNTY UNTIL 300 AM CDT... At 147 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Mineral Wells to Sherman. Movement was southeast at 30 mph. Strong wind gusts to 50 mph will be possible with outflow well ahead of the main line of storms. Winds may precede the storms by 20 to 30 minutes. A severe thunderstorm watch remains in effect until 500 AM CDT for north central Texas. LAT...LON 3298 9652 3255 9652 3255 9704 3299 9703 TIME...MOT...LOC 0647Z 306DEG 26KT 3324 9675 3275 9742 Dunn
Special weather statement, Jul 4, 2:01 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
201 AM CDT TUE JUL 4 2017
TXZ130>132-040800-
Hood TX-Erath TX-Somervell TX-
201 AM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOMERVELL...ERATH AND HOOD
COUNTIES UNTIL 300 AM CDT...
At 200 AM CDT, Doppler radar was tracking an outflow boundary
preceding a line of strong thunderstorms 7 miles east of Morgan
Mill, or 13 miles northeast of Stephenville, moving south at 35 mph.
Wind gusts up to 50 mph will be possible with this outflow boundary.
Locations impacted include...
Stephenville, Granbury, Dublin, Pecan Plantation, Glen Rose, Lipan,
Huckabay, Morgan Mill, Dinosaur Valley State Park, Oak Trail Shores
and Tolar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
north central Texas.
LAT...LON 3230 9847 3251 9847 3251 9807 3256 9807
3255 9762 3220 9761 3220 9764 3193 9819
3192 9820 3198 9825 3194 9833 3226 9855
TIME...MOT...LOC 0700Z 338DEG 31KT 3236 9805
30Special weather statement, Jul 4, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
221 AM CDT TUE JUL 4 2017
TXZ118-133-040745-
Tarrant TX-Johnson TX-
221 AM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND TARRANT COUNTIES
UNTIL 245 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Haltom City to near Oak Trail Shores. Movement
was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Mansfield, Euless, Bedford,
Grapevine, Haltom City, Keller, Hurst, Burleson, Cleburne, Southlake,
Watauga, Colleyville, Benbrook, Saginaw, White Settlement, Crowley
and Forest Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
north central Texas.
LAT...LON 3298 9704 3255 9704 3255 9709 3226 9709
3218 9747 3216 9751 3213 9751 3215 9757
3218 9757 3217 9760 3220 9759 3220 9761
3255 9762 3256 9755 3299 9754
TIME...MOT...LOC 0720Z 325DEG 26KT 3283 9729 3250 9789
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:54 PM CDT | Special Weather Statement | FWD | Montague | 51 min |
| Jul 4, 12:13 AM CDT | Special Weather Statement | FWD | Jack, Young | 47 min |
| Jul 4, 12:16 AM CDT | Special Weather Statement | FWD | Cooke | 59 min |
| Jul 4, 12:24 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 36 min |
| Jul 4, 12:27 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 48 min |
| Jul 4, 12:38 AM CDT | Special Weather Statement | FWD | Palo Pinto, Stephens | 37 min |
| Jul 4, 12:52 AM CDT | Special Weather Statement | FWD | Denton | 53 min |
| Jul 4, 1:00 AM CDT | Special Weather Statement | FWD | Wise | 30 min |
| Jul 4, 1:13 AM CDT | Special Weather Statement | FWD | Parker, Tarrant | 62 min |
| Jul 4, 1:45 AM CDT | Special Weather Statement | FWD | Collin, Denton | 60 min |
| Jul 4, 1:48 AM CDT | Special Weather Statement | FWD | Dallas | 72 min |
| Jul 4, 2:01 AM CDT | Special Weather Statement | FWD | Erath, Hood, Somervell | 59 min |
| Jul 4, 2:34 AM CDT | Special Weather Statement | FWD | Fannin, Lamar | 41 min |
| Jul 4, 2:45 AM CDT | Special Weather Statement | FWD | Bosque, Ellis, Hill, Johnson | 45 min |
| Jul 4, 3:04 AM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt, Kaufman, Rains, Rockwall and 1 more | 56 min |
| Jul 4, 3:18 AM CDT | Special Weather Statement | FWD | Lamar | 27 min |
| Jul 4, 3:28 AM CDT | Special Weather Statement | FWD | Bosque, Ellis, Hill, McLennan, Navarro | 62 min |
| Jul 4, 4:02 AM CDT | Special Weather Statement | FWD | Henderson, Hopkins, Kaufman, Rains, Van Zandt | 43 min |
| Jul 4, 4:37 AM CDT | Special Weather Statement | FWD | Coryell, Lampasas, Limestone, McLennan, Navarro | 68 min |
| Jul 4, 12:11 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 23 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.